Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 277, NWS Wichita, KS

August 11, 2016Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 11, 2016, 5:37 PM CDT for Barton County, Russell County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 5:37 PM CDT (22:37 UTC)
Expired
Aug 11, 2016, 6:30 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:09 PM CDTTSTM WND GST 506 N Susank, KS
Aug 11, 6:25 PM CDTTSTM WND GST 622 W Bunker Hill, KSDELAYED REPORT OF A MEASURED WIND SPEED BY GAUGE OPERATED BY UNION PACIFIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WUUS53 KICT 112237
SVRICT
KSC009-167-112330-
/O.NEW.KICT.SV.W.0277.160811T2237Z-160811T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  MILBERGER...OR 9 MILES NORTHEAST OF OTIS...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
  DORRANCE...ALBERT...OLMITZ...MILBERGER...BUNKER HILL...GALATIA...
  SUSANK...WILSON STATE PARK...WILSON LAKE...ODIN...
  GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

# 

# 
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 187 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3880 9904 3896 9849 3836 9849 3826 9899
      3826 9903
TIME...MOT...LOC 2237Z 217DEG 35KT 3862 9893 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
4 follow-up statements
549 
WWUS53 KICT 112250
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT THU AUG 11 2016

KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
550 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR BARTON AND SOUTHERN RUSSELL COUNTIES...

AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILBERGER...OR
12 MILES SOUTH OF RUSSELL...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
DORRANCE...ALBERT...OLMITZ...MILBERGER...BUNKER HILL...GALATIA...
SUSANK...WILSON STATE PARK...WILSON LAKE...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM.  THESE STORMS ARE
SLOW MOVING WITH TORRENTIAL RAINFALL....AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3880 9904 3896 9849 3836 9849 3826 9899
      3826 9903
TIME...MOT...LOC 2248Z 217DEG 35KT 3871 9885 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
762 
WWUS53 KICT 112301
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU AUG 11 2016

KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
601 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR BARTON AND SOUTHERN RUSSELL COUNTIES...

AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUSSELL...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOISINGTON...CLAFLIN...DORRANCE...ALBERT...OLMITZ...MILBERGER...
BUNKER HILL...GALATIA...SUSANK...WILSON STATE PARK...WILSON LAKE...
ODIN AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3880 9904 3896 9849 3849 9849 3834 9903
TIME...MOT...LOC 2301Z 217DEG 35KT 3881 9875 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
706 
WWUS53 KICT 112313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU AUG 11 2016

KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
613 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BARTON AND SOUTHERN RUSSELL COUNTIES...

AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...OR
10 MILES EAST OF RUSSELL...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DORRANCE...BUNKER HILL...SUSANK...WILSON STATE PARK AND WILSON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9849 3868 9849 3853 9891 3883 9892
TIME...MOT...LOC 2313Z 217DEG 35KT 3890 9866 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
918 
WWUS53 KICT 112323
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU AUG 11 2016

KSC009-167-112333-
/O.EXP.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
623 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON AND
SOUTHERN RUSSELL COUNTIES WILL EXPIRE AT 630 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3896 9849 3868 9849 3853 9891 3883 9892
TIME...MOT...LOC 2320Z 217DEG 35KT 3890 9866 

$$

METZGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:07 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 11, 3:07 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
307 PM CDT THU AUG 11 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 307 PM CDT Thu Aug 11 2016

Main forecast concern for the next 24 hours will be the cold front
to push through tonight into Fri morning. This front currently
extends from northeast Nebraska into west central KS and is
continuing to push south. Storms are expected to develop soon over
west central KS as the right entrance region of a jet max slides
over the area. In addition, increased surface convergence should
also lead to development prior to 00z. Convection is expected to
increase in coverage this evening as 850-700mb moisture transport
ramps up along with most of the area under diffluent flow aloft.
While widespread severe storms are not anticipated, can't rule out
a wet microburst and small hail with any storm. With PW values
remaining around or just over 2", very high rainfall rates will be
likely with any shower or storm tonight, so wouldn't be shocked to
see a few flood warnings issued.

The good news regarding prolonged flooding is that the front will
be fairly progressive as it pushes south, before stalling out
over OK/AR Fri through the weekend. So for Fri, the better precip
chances will be over the southern portion of the forecast area
with only SE KS holding onto POPs for Fri night into Sat. The
passage of the front will return the area to more seasonal temps
with highs in the mid and upper 80s expected for Fri through the
weekend.

.LONG TERM...(Sunday through Thursday)
Issued at 307 PM CDT Thu Aug 11 2016

The next feature to keep an eye on will be a tropical impulse
that is expected to track north out of the se TX/LA Gulf coast
area. Both the GFS and ECMWF lift this energy north over the
arklatex region Sat night and into far eastern OK/AR by Sun
evening. This should enhance the areal extent of rainfall along
the stalled surface front for Sun night through Mon night. While
it still looks like the more significant rainfall will occur from eastern
Ok into southern MO and AR, cant rule out that some of it may clip
far se KS. Temps should remain fairly comfortable through these
extended periods with highs at or slightly below seasonal
averages.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1252 PM CDT Thu Aug 11 2016

VFR conditions are expected for the next 24 hours. The main concern
and possible exception, to the VFR conditions, will be in and around
convection that will slowly move into the area from NW KS late this
evening and overnight. Could see some MVFR cigs in around some of
the heavier storms overnight.  Expect the convection to move into
KRSL/KGBD by around 01z/Fri and KSLN and KHUT by around 03z/Fri.

The convection is expected to slowly propagate to the S-SE late
tonight or early Fri morning, as a cold front pushes south across
the forecast area.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    75  88  71  87 /  50  50  30  10
Hutchinson      74  87  69  86 /  50  50  20  10
Newton          74  87  70  86 /  60  60  20  10
ElDorado        75  88  71  86 /  60  60  30  10
Winfield-KWLD   75  89  72  88 /  40  40  40  20
Russell         70  87  66  87 /  60  20  10  10
Great Bend      70  87  66  87 /  50  20  10  10
Salina          73  87  68  89 /  70  60  10  10
McPherson       73  87  69  87 /  60  60  20  10
Coffeyville     76  92  73  87 /  30  50  50  30
Chanute         75  89  72  86 /  30  50  40  20
Iola            75  88  72  86 /  40  50  40  10
Parsons-KPPF    76  91  72  86 /  30  50  50  20

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for KSZ049>053-067>072-
082-083-091>096-098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...Ketcham
Hazardous weather outlook, Aug 11, 4:38 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
438 PM CDT THU AUG 11 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
438 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HEAT INDICES BETWEEN 105 TO 110 WILL OCCUR THROUGH THE EARLY EVENING
HOURS ACROSS MUCH OF THE REGION. PLEASE REFER TO THE HEAT ADVISORY
FOR MORE DETAILS.

SCATTERED THUNDERSTORMS ARE LIKELY THIS EVENING FOR LOCATIONS
GENERALLY NORTHWEST OF AN ANTHONY...TO HUTCHINSON TO SALINA LINE.
SHOWERS AND STORMS WILL THEN EXPAND SOUTHWARD OVERNIGHT TO AFFECT
MOST OF CENTRAL AND EASTERN KANSAS. THE STRONGER STORMS WILL BE
CAPABLE OF QUARTER SIZE HAIL AND 60 MPH DOWNBURST WINDS. IN
ADDITION...ANY OF THE MORE INTENSE SHOWERS AND STORMS WILL PRODUCE
VERY HIGH RAINFALL RATES WHICH MAY LEAD TO SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL LINGER ACROSS MUCH OF THE AREA ON
FRIDAY...ESPECIALLY ACROSS SOUTHERN KANSAS. THE STRONGER STORMS
FRIDAY AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF 50 MPH WINDS
AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. STORM CHANCES WILL
GRADUALLY DIMINISH FROM NORTH TO SOUTH FRIDAY NIGHT INTO EARLY
SATURDAY MORNING. STORM CHANCES WILL RETURN TO FAR SOUTHEAST KANSAS
SUNDAY NIGHT THROUGH TUESDAY WITH HEAVY RAIN BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

In the hours before

Special weather statement, Aug 11, 4:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT THU AUG 11 2016

KSZ032-112130-
RUSSELL KS-
404 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MILBERGER...OR 8 MILES
  SOUTHEAST OF WALKER...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...GORHAM...MILBERGER...BUNKER HILL AND RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3897 9903 3907 9875 3876 9861 3870 9901
      3870 9904
TIME...MOT...LOC 2104Z 221DEG 27KT 3878 9897

LAWSON
Local storm report, Aug 11, 4:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     RUSSELL                 38.89N 98.85W
08/11/2016                   RUSSELL            KS   LAW ENFORCEMENT

            A FEW TREE BRANCHES WERE BLOWN DOWN IN THE CITY OF
            RUSSELL.

&&

CWH
Local storm report, Aug 11, 4:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             2 W RUSSELL             38.89N 98.89W
08/11/2016  E0.75 INCH       RUSSELL            KS   LAW ENFORCEMENT

&&

CWH
Special weather statement, Aug 11, 4:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU AUG 11 2016

KSZ032-033-112245-
RUSSELL KS-LINCOLN KS-
457 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR RUSSELL...
  MOVING NORTHEAST AT 25 MPH.  LAW ENFORCEMENT HAS REPORTED DOWN
  TREE LIMBS AND VERY HEAVY RAIN WITH THESE STORMS.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...MILBERGER...
  BUNKER HILL...PARADISE...WALDO...ASH GROVE...WILSON STATE PARK...
  WILSON LAKE AND RUSSELL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. RAIN RATES OF
2 INCHES PER HOUR CAN BE EXPECTED.  LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3922 9833 3887 9845 3887 9849 3881 9849
      3870 9898 3913 9900 3913 9849 3922 9849
TIME...MOT...LOC 2155Z 219DEG 20KT 3894 9885

METZGER
Local storm report, Aug 11, 5:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
08/11/2016  M58 MPH          RUSSELL            KS   OFFICIAL NWS OBS

&&

CWH
Special weather statement, Aug 11, 5:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT THU AUG 11 2016

KSZ032-047-112315-
RUSSELL KS-BARTON KS-
532 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR SHAFFER...
  MOVING NORTHEAST AT 30 MPH.  THESE ARE SLOW MOVING STORMS WITH
  VERY HEAVY RAIN WHICH INCREASES THE RISK FOR ISOLATED FLOODING.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
  ALBERT...OLMITZ...GALATIA...SUSANK...ODIN...
  GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3882 9849 3826 9848 3826 9901 3869 9903
TIME...MOT...LOC 2231Z 219DEG 26KT 3840 9912

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:04 PM CDTSpecial Weather StatementICTRussell26 min
Aug 11, 4:10 PM CDTSevere Thunderstorm WarningICTRussell50 min
Aug 11, 4:57 PM CDTSpecial Weather StatementICTRussell48 min
Aug 11, 5:32 PM CDTSpecial Weather StatementICTBarton43 min
Aug 11, 6:14 PM CDTSpecial Weather StatementICTLincoln31 min
Aug 11, 6:25 PM CDTSpecial Weather StatementICTBarton, Russell50 min
Aug 11, 6:51 PM CDTSpecial Weather StatementICTRice39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.